# SDR 20000522SH006

- Difficulty date: April 27, 2000
- Submitted: May 22, 2000
- Operation: General aviation
- System (JASC): 2564 · Life Raft
- Part: Life Raft
- Part number: FR46
- Part serial: J31
- Condition: Failed
- Location: Safety Equipment
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

DURING SCHEDULED MAINTENANCE, LIFE RAFT FUNCTIONALLY TESTED.  THE INFLATABLE TUBE NR 1 FAILED TO INFLATE PROPERLY.  FURTHER INVEST, REVEALED THE ASPIRATOR''S AIRFLOW BECAME BLOCKED WITH ITS OWN ANTI-CHAFING COATING FOR THE OUTLET.  THIS COATING IS NORMALLY APPLIED DURING MFG OR ACCOMPLISHMENT OF MFG''S SB.  SUSPECT THE COAT SEPARATED DUE TO ITS EXCESSIVE LENGTH (2.1250 INCHES) WHICH COVERS AN AREA OF FASTER AIRFLOW AND IS DIFFERENT FROM MFG''S SPEC LENGTH OF .50 TO .75 INCH.  THE CONDITION IS NOT NORMALLY INSPECTED DURING SCHEDULED MAINT UNLESS RAFT FAILS FUNCTIONAL TEST.  REF: HOOVER INDUSTRIES SB 4600-25-01.  (X)
